fbpx

Pharmacology MCQs- 217

A 72-year-old woman presents to her physician complaining of abdominal pain and frequent episodes of burning micturition. After physical examination and laboratory tests, she is diagnosed with urinary tract infection. She is prescribed gentamicin in addition to other medications.

What is the most likely complication attributed to this antibiotic?

A-Hepatic toxicity

B-Hearing loss

C-Thrombocytopenia

D-Agranulocytosis

Answer



Gentamicin is one of the aminoglycosides. It is used against a lot of organisms mainly gram negative bacteria such as Pseudomonas, Proteus and gram positive Staphylococci. It is not used in Neisseria or legionella infections due to the risk of shock as a result of the release of Lipid A endotoxin found in these organisms. Side effects of aminoglycosides are:

“No Need Of Toxins”….monomeric stands for Nephrotoxic, Neuromuscular blockade, Ototoxic and Teratogen. Aminoglycosides don’t cause hepatic toxicity or any blood abnormality.

The correct answer is B



2 thoughts on “Pharmacology MCQs- 217”

  1. You are very welcome.

  2. Thank you

Leave a Comment